CaltechAUTHORS
  A Caltech Library Service

The game theoretic approach to Uncertainty Quantification, reduced order modeling and numerical analysis

Owhadi, Houman (2017) The game theoretic approach to Uncertainty Quantification, reduced order modeling and numerical analysis. In: AIAA SciTech Forum : 19th AIAA Non-Deterministic Approaches Conference. American Institute of Aeronautics and Astronautics , Reston, VA, Art. No. 2017-1092. ISBN 9781624104527. https://resolver.caltech.edu/CaltechAUTHORS:20190816-144341264

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20190816-144341264

Abstract

We discuss the development of Uncertainty Quantification framework founded upon a combination of game/decision theory and information based complexity. We suggest that such a framework could be used not only to guide decisions in presence of epistemic uncertainties and complexity management capabilities constraints but also to automate the process of discovery in (1) model form uncertainty quantification and design (2) model reduction (3) the design of fast, robust and scalable numerical solvers. Although these applications appear dissimilar, they are all based on the efficient processing of incomplete information with limited computational resources: (1) model form UQ and design require the management and processing of epistemic uncertainties and limited data (2) model reduction requires the approximation of the full state of a complex system through operations performed on a few (coarse/reduced) variables (3) fast and robust computation requires computation with partial information. The core idea of the proposed framework is to reformulate the process of computing with partial information and limited resources as that of playing underlying hierarchies of adversarial information games characterizing the adversarial and nested processing of hierarchies of partial/missing information.


Item Type:Book Section
Related URLs:
URLURL TypeDescription
https://doi.org/10.2514/6.2017-1092DOIArticle
ORCID:
AuthorORCID
Owhadi, Houman0000-0002-5677-1600
Additional Information:© 2017 American Institute of Aeronautics and Astronautics. The author gratefully acknowledges this work supported by the Air Force Office of Scientific Research and the DARPA EQUiPS Program under award number FA9550-16-1-0054 (Computational Information Games).
Funders:
Funding AgencyGrant Number
Air Force Office of Scientific Research (AFOSR)FA9550-16-1-0054
Defense Advanced Research Projects Agency (DARPA)UNSPECIFIED
Other Numbering System:
Other Numbering System NameOther Numbering System ID
AIAA Paper2017-1092
Record Number:CaltechAUTHORS:20190816-144341264
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20190816-144341264
Official Citation:The game theoretic approach to Uncertainty Quantification, reduced order modeling and numerical analysis Houman Owhadi 19th AIAA Non-Deterministic Approaches Conference. https://doi.org/10.2514/6.2017-1092
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:97974
Collection:CaltechAUTHORS
Deposited By: George Porter
Deposited On:21 Aug 2019 21:00
Last Modified:03 Oct 2019 21:36

Repository Staff Only: item control page